Texas, 2015

Tropical Storm in Texas, June 15 to 17, 2015

June 15 to 17, 2015 · NWS HGX · 14 events in 14 counties and zones

Tropical Storm Bill made landfall at Matagorda Island on the morning of June 16th. Strong winds and minor coastal flooding occurred near Matagorda Bay in Jackson and Matagorda Counties and along the coast of Brazoria and Galveston Counties.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Tropical Storm Bill made landfall at Matagorda Island on the morning of June 16th. Strong winds and minor coastal flooding occurred near Matagorda Bay in Jackson and Matagorda Counties and along the coast of Brazoria and Galveston Counties. Heavy rainfall of over 13 inches caused significant inland flooding in and around the towns of Lolita, Edna, and Ganado. The maximum sustained wind reported in Matagorda Bay was 45 knots (52 mph). The maximum wind gust of 54 knots (62 mph) was reported on the Bolivar Peninsula at Crab Lake. There were no reported tornadoes associated with Tropical Storm Bill.

Storm surge heights ranged from 2.1 feet in Chambers County to 3.2 feet in Galveston County. Roads were flooded and closed around Sargent in Matagorda County. Flood waters rose around homes in the city of Matagorda but no damage was reported. In Brazoria County, surge produced minor coastal flooding near Surfside beaches, the Treasure Island subdivision and San Luis Pass Park but with little or no damage. In the village of Surfside Beach, Seashell, Surf and Beach Roads were closed due to high water form storm surge. All countywide beach access roads were closed. Heavy rain caused the flooding of Chocolate and Halls Bayous. There were four trees that were downed by wind. There was minor coastal flooding on the Bolivar Peninsula in Galveston County with some debris removal required off of State Highway 87. High surf caused erosion of Galveston Island beaches. Sand and debris washed up on the streets of various West End island communities. There was minor flooding damage to downstairs garages in Jamaica Beach with two temporarily closed roads. in Harris County, there was minor storm surge flooding in Shoreacres, Clear Lake Shores, and along Toddville Road in Seabrook. Two feet of water impacted Shoreacres when Taylor Bayou came out of banks. Parks in Nassau Bay also experienced minor storm surge flooding. in Chambers County, there were low lying rural roads that experienced minor coastal flooding.

High rainfall occurred near the core of Bill and also within its outer bands that tapped into higher moisture that fed back into the tropical storm. This high rainfall caused inland flooding. Storm total rainfall ranged from 1.38 inches in San Jacinto County to 13.78 inches in Ganado (Jackson County). In Jackson County, FM 1593 west of La Ward and State Highway 59 from Edna to the Wharton County line were closed. Flash flooding in Washington County caused road closures in the town of Brenham early in the morning of the 17th. In Grimes County, numerous roads were closed including FM 3090 north of Navasota and FM 1774 north of Plantersville. In Wharton County, several roads were closed in El Campo. In Colorado County, numerous roads were closed including FM 2761, FM 2434, and FM 532. In Houston County, Highway 287 near Crockett and SH 19 between Crockett and Lovelady were closed. In Walker County, there were ten county roads and a state highway that were flooded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 14, 10:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 14, 10:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1144 PM CDT SUN JUN 14 2015

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION.

&&

.AVIATION...
A DISTURBANCE OVER THE SW GULF WILL CONTINUE TO TREK TOWARD THE
NORTHWEST TONIGHT AND MONDAY. SOME FAIRLY LARGE DISAGREEMENTS
BETWEEN SHORT TERM GUIDANCE AND GLOBAL MODELS ON THE SPEED AND
LOCATION OF THE DISTURBANCE BY MONDAY NIGHT. PW VALUES REMAIN HIGH
AND ARE PROGGED TO INCREASE TO 2.3-2.5 INCHES BY MONDAY NIGHT. THE
GFS LOOKS A BIT WEIRD BETWEEN 18-00Z WITH THE GULF DISTURBANCE
MOVING ALMOST DUE WEST SO LEANED TOWARD A NAM12/ECMWF AND HRRR
BLEND. SCT SHRA/TSRA POSSIBLE DURING THE DAY BUT RAIN CHANCES
INCREASE IN THE AFTN AND WENT PREVAILING TSRA 00Z ONWARD. ADDED
WIND GUSTS TO THE SOUTHERN TAF SITES AFTER 00Z. E-SE WINDS
EXPECTED THROUGH THE TAF PERIOD. 43

&&

.PREV DISCUSSION... /ISSUED 1017 PM CDT SUN JUN 14 2015/

UPDATE...
REGIONAL MOSAIC THIS EVENING SHOWS A LINE OF STORMS MARCHING
SOUTHEAST ACROSS WEST TEXAS... STRETCHING FROM NEAR LUBBOCK TO
MARATHON... WITH A FEW DIURNALLY DRIVEN STORMS PUSHING NORTH OF
THE REGION. ADDITIONALLY... AN AREA OF WEAK UPPER LEVEL DIVERGENCE
FROM NEAR GALVESTON BAY TO NEAR BUOY 019 PER SPC MESOANALYSIS WAS
SUPPORTING SCATTERED SHOWER DEVELOPMENT ALONG THE COAST AND OVER
THE COASTAL WATERS. EVENING SOUNDINGS REPORTED PRECIPITABLE WATER
VALUES OF 2.06 INCHES AT LAKE CHARLES AND 1.84 INCHES AT CORPUS
CHRISTI... AND WITH INCREASING MOISTURE AND SOME WEAK LIFT AT PLAY
KEPT CHANCE POPS IN FORECAST FOR OVERNIGHT HOURS. BULK OF CHANGES
MADE TO CURRENT FORECAST WERE FOR MARINE FORECAST MONDAY NIGHT
INTO TUESDAY... WITH INCREASING WINDS AND SEAS IN RESPONSE TO THE
APPROACHING TROPICAL DISTURBANCE.

REGARDING THE DISTURBANCE OVER THE SOUTH CENTRAL GULF OF MEXICO
/A BROAD ELONGATED LOW LOCATED ROUGHLY SOUTH OF 22 N NEAR THE
YUCATAN PENINSULA/... THE NATIONAL HURRICANE CENTER WITH THEIR 8
PM EDT/ 7 PM CDT UPDATE ASSIGNED AN 80 PERCENT CHANCE OF
DEVELOPMENT INTO A TROPICAL CYCLONE WITHIN THE NEXT TWO DAYS.
STILL AWAITING THE FULL SUITE OF 00Z MODEL GUIDANCE SOLUTIONS
REGARDING THE EVOLUTION OF THIS FEATURE... BUT GUIDANCE STILL HAS
TIMING AND PATH DIFFERENCES OF THE FORECAST FUTURE CYCLONE. THE
DIFFERENCES ARE LIKELY UNTIL A CENTER CIRCULATION BECOMES BETTER
DEFINED/IDENTIFIED. WITH WEAKLY DEFINED... DEVELOPING SYSTEMS
THERE CAN BE MULTIPLE "CENTERS" THAT MODEL GUIDANCE PICKS UP ON...
WHICH CONTRIBUTES TO THESE DIFFERENCES CURRENTLY SEEN.

ADDITIONALLY... EXTREMELY MOIST CONDITIONS /FORECAST SOUNDINGS ARE
SHOWING PRECIPITABLE WATER VALUES APPROACHING 2.5 TO 2.6 INCHES...
NEAR CLIMATOLOGICAL MAXIMUMS/ WILL CREATE A WIDESPREAD HEAVY RAIN
THREAT LEADING TO FLOODING CONCERNS ACROSS SOUTHEAST TEXAS. WHILE
THE ATMOSPHERIC MOISTURE CONTENT IS ANALOGOUS TO LEVELS OBSERVED
WITH TROPICAL STORM ALLISON... THIS DISTURBANCE/ POTENTIAL
TROPICAL CYCLONE DOES NOT HAVE A BLOCKING HIGH TO IMPEDE ITS
NORTHWARD PROGRESSION AND MUST STILL OVERCOME DRIER AIR EVIDENT ON
WATER VAPOR IMAGERY FEEDING INTO THE WESTERN SIDE OF THE FEATURE.
SO DESPITE THE SIMILAR MOISTURE... THERE ARE SOME NOTABLE
DIFFERENCES THAT INDICATE THAT THIS SYSTEM WOULD BE MORE CAPABLE
OF WIDESPREAD 6 TO 8 INCH TOTALS WITH LOCALLY HIGHER AMOUNTS
EXCEEDING 10 INCHES AS OPPOSED TO ALLISON/S 30 TO 35 INCH RAIN
TOTALS. IT PRESENTLY APPEARS THAT A BETTER ANALOG TO THE
POTENTIAL RAIN EXPECTED FROM THIS SYSTEM WOULD BE THE RECENT
MEMORIAL DAY FLOODING... ONLY ACROSS A LARGER AREA. THE FLY IN THE
OINTMENT TO COMPLETELY DISCOUNTING HIGHER RAIN TOTALS HOWEVER IS
THE LATEST 00Z NAM SHOWING THE TROPICAL MOISTURE PLUME RESIDING
OVER THE REGION FOR A GOOD 24 HOURS... WHICH COULD PRODUCE HIGHER
THAN FORECAST RAIN TOTALS. SOUTHEAST TEXANS ARE ENCOURAGED TO
MONITOR THE FORECAST /ESPECIALLY OVER THE NEXT 24 TO 36 HOURS/ FOR
ANY CHANGES.

HUFFMAN

PREV DISCUSSION... /ISSUED 442 PM CDT SUN JUN 14 2015/

SIGNIFICANT FLOOD EVENT POSSIBLE MONDAY NIGHT INTO TUESDAY...

SHORT TERM...
TONIGHT...MONDAY...DEEP TROPICAL MOISTURE REMAINS OVER MUCH OF SE
TX. RADAR SHOWS MAINLY JUST SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE AREA TONIGHT AND THEN GOING INTO MONDAY MORNING. LOOK
FOR STORMS TO PRODUCE A QUICK 1-2 INCHES IN AN HOUR BUT STORMS ARE
MOVING. OVERALL STORM MOTIONS SHOULD BE AROUND 20-25 KTS GIVEN
DEEP SOUTHERLY FLOW AT THOSE SPEEDS FROM THE BOUNDARY LAYER UP TO
ABOUT 500 MB. ONLY CHANCE OF FLOODING WILL BE IF STORMS ORGANIZE A
BIT MORE AND TRAIN OVER THE SAME AREA FOR A PERIOD OF TIME. WE
WILL NOT BE ISSUING A FLASH FLOOD WATCH AT THIS TIME SINCE MOST OF
THE AREA CAN HANDLE TYPICAL 1-2 INCHES OF RAIN. ADVISORIES AND
WARNINGS MAY BE ISSUED IF A TRAINING STORM SITUATION DEVELOPS.

MONDAY THROUGH WEDNESDAY...TROPICAL IMPACTS...
RIGHT NOW UPPER LEVEL PATTERN HAS A RIDGE OVER THE SE U.S
RIDGING OVER MEXICO AND A BROAD TROUGH OVER THE S PLAINS. THE
WEAKNESS IN THE RIDGE PROVIDES A NICE CHANNEL FOR STEERING OF ANY
TROPICAL SYSTEM THAT DEVELOPS. MODELS HAVE BEEN VERY CONSISTENT
BRINGING A TROPICAL SYSTEM TO THE MIDDLE TX COAST MONDAY NIGHT
INTO TUESDAY. THE NAM HAS BEEN FASTER WITH THE SYSTEM THAN THE
OTHER MODELS...ECMWF MUCH SLOWER. GFS AND CANADIAN ARE NOW MORE
ON THE SAME PAGE. THE POINT HERE IS THAT ALL THE MODELS ARE MOVING
THE SYSTEM THROUGH SE TX INTO N TX/S PLAINS WED INTO WED NIGHT.
ECMWF IS SLOWER COMPARED TO OTHER MODELS BUT HAS EVEN BEEN MORE
PROGRESSIVE WITH ITS MOVEMENT. OVERALL THINKING IS THAT THIS
SYSTEM WILL BE MOVING THROUGH THE AREA BUT CAUTIOUS OF ANY SLOW
DOWN IN MOTION. A STALLING SYSTEM IS NOT EXPECTED AT THIS POINT.

OVERALL DEVELOPMENT OF THE SYSTEM WILL BE CHALLENGING. SYSTEM NOW
IS MORE OF A HYBRID SYSTEM WITH MID LEVEL CIRCULATION AND SOME
DRIER AIR WRAPPING AROUND IT ON WATER VAPOR IMAGERY. THAT SAID VIS
SATELLITE SHOWS MORE CONVECTION AROUND THE CENTER SO THE SYSTEM
MAY BE ORGANIZING. RECON FLIGHT IS INVESTIGATING NOW AND WILL KNOW
MORE INFORMATION LATER THIS AFTERNOON. SUSPECT THAT IT WILL TAKE
SOME TIME FOR THE CIRCULATION TO DEVELOP DOWN NEAR THE SURFACE
WITH LOWERING PRESSURE. TONIGHT LOOKS TO BE THE BEST TIME FOR THE
SYSTEM TO BECOME ORGANIZED AS UPPER LEVEL WINDS DECREASE. POSSIBLE
FOR AN ANTICYCLONE TO BUILD OVER THE TOP OF THE SYSTEM BY
TOMORROW ALLOWING FOR MORE FAVORABLE ENVIRONMENT AND DEVELOPMENT.
AT THIS POINT POSSIBLE TO GET A DEPRESSION OR STORM TO DEVELOP BUT
REMAINS TO BE SEEN HOW ORGANIZED THE SYSTEM WILL BECOME.

IMPACTS FROM THIS SYSTEM LOOK TO BE PRIMARILY FLOODING RAINFALL.
IF THE SYSTEM DEVELOPS INTO A TS THEN THERE WILL BE SOME WIND
IMPACTS ALONG THE COAST AND A TORNADO THREAT WITH ANY RAINBANDS
THAT FORM. SE TX WILL BE A FAVORED AREA FOR TORNADO DEVELOPMENT
GIVEN THE TRACK OF THE SYSTEM TOWARDS MATAGORDA BAY. WE DO EXPECT
SOME RISE IN TIDE LEVELS WHICH COULD CAUSE SOME MINOR INUNDATION
ALONG BOLIVAR PENINSULA. TIDES ALREADY 1 FOOT ABOVE NORMAL AND
LIKE GO HIGHER. OVERALL WIND FIELD WILL DICTATE AMOUNT OF SURGE
BUT A FASTER FORWARD MOTION WILL NOT ALLOW FOR MUCH TIME TO PILE
UP SURGE.

FLOODING FROM HEAVY RAINFALL WILL BE THE MAIN IMPACT MON NIGHT
THROUGH TUESDAY. FOR NOW WILL HOLD OFF ON A FLASH FLOOD WATCH BUT
LOOK FOR THAT WATCH TO COME OUT MONDAY MORNING FOR MOST IF NOT ALL
OF THE AREA. OVERALL RAINFALL TOTALS WILL BE AN AVERAGE 6 TO 8
INCHES FOR THE AREA. ISOLATED 10 INCHES OR MORE WILL BE POSSIBLE
EVEN WITH THE SYSTEM EXPECTED TO CONTINUE TO MOVE THROUGH THE
AREA. DEPENDING ON THE SYSTEM THERE COULD EVEN BE LONGER LASTING
RIVER FLOODING THAT OCCURS LATER IN THE WEEK AS BASINS OVER N TX
GET MORE RAINFALL. THE BIGGEST QUESTION WILL BE EXACTLY WHERE
THERE MIGHT BE ISO HIGHER AMOUNTS. WITH A DIS ORGANIZED SYSTEM
RIGHT NOW...MODELS WILL CONTINUE TO HAVE A TOUGH TIME RESOLVING
THE SYSTEM AND WITH ITS EVOLUTION. THE MAIN MESSAGE IS THAT
FLOODING IS HIGHLY LIKELY WITH THIS KIND OF RAINFALL AND EVERYONE
NEEDS TO TAKE IT SERIOUSLY.

LONG TERM...
UPPER LEVEL RIDGING IS EXPECTED TO BUILD OVER THE AREA FOR THE END
OF THE WEEK. THIS SHOULD ALLOW FOR SOME DRYING OF THE ATMOSPHERE
BUT LINGERING TROPICAL MOISTURE MAY BE ENOUGH FOR A FEW AFTERNOON
STORMS. FORECAST WILL LOWER RAIN CHANCES FOR THE END OF THE WEEK
AND WEEKEND. TEMPERATURES SHOULD BOUNCE BACK INTO THE LOWER 90S IN
LINE WITH CLIMO.

39

MARINE...
MARINE CONCERNS WILL LIKELY REMAIN CENTERED ON THE POSSIBLE
DEVELOPMENT OF THAT AREA OF DISTURBED WX (CURRENTLY MOVING OVER
THE YUCATAN PENINSULA). LATEST PROJECTIONS INDICATE THAT THE
SYSTEM COULD IMPACT THE TX COAST AS EARLY AS LATE MON INTO EARLY
TUES MORNING. SCATTERED STORMS WILL PERSIST OVER THE COASTAL
WATERS TONIGHT AND MON AS DEEP TROPICAL MOISTURE LINGERS OVER THE
REGION. PCPN COVERAGE WILL BECOME MORE WIDESPREAD LATE MON AS THE
SYSTEM NEARS. THE ELEVATED SEAS WILL ALSO PERSIST OVER THE COASTAL
WATERS TONIGHT/MON AS THE LONG ONSHORE FETCH CONTINUES. WINDS/SEAS
COULD INCREASE FURTHER FOR THE LATE MON/ TUES TIME FRAME SHOULD
THINGS PROGRESS. AS FOR TIDES...WILL BE GOING WITH INCREASED
LEVELS AS WELL. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  86  74  83  74 /  30  70  60  80  80
HOUSTON (IAH)              75  85  76  83  76 /  50  80  80  80  80
GALVESTON (GLS)            79  85  78  84  79 /  50  80  80  80  70

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 AM CDT MONDAY FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...14
AVIATION/MARINE...43
Hazardous weather outlook, Jun 14, 3:38 AM CST, 20 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
438 AM CDT SUN JUN 14 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-150945-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
438 AM CDT SUN JUN 14 2015

...INCREASING RISK FOR HEAVY RAINFALL ESPECIALLY ON MONDAY AND TUESDAY
COULD LEAD TO A DANGEROUS FLOOD THREAT FOR PARTS OF SOUTHEAST TEXAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS AS DEEP TROPICAL MOISTURE
CONTINUES TO PUMP INTO THE AREA FROM THE EAST. LOCALLY HEAVY RAINFALL
COULD DEVELOP EITHER WITH THE STRONGER STORMS OR WHERE ANY TRAINING
SETS UP. ALONG THE COAST...EXPECT SLIGHTLY ELEVATED TIDE LEVELS AND
A CONTINUED THREAT FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A BROAD AREA OF LOW PRESSURE LOCATED NEAR THE YUCATAN PENINSULA IS
EXPECTED TO MOVE INTO THE SOUTHWESTERN GULF OF MEXICO AND INTO THE
NORTHWESTERN GULF OF MEXICO THROUGH TUESDAY...AND THERE IS SOME POTENTIAL
FOR TROPICAL DEPRESSION OR TROPICAL STORM FORMATION. THIS SYSTEM COULD
APPROACH THE UPPER TEXAS COAST BY TUESDAY...BRINGING WIDESPREAD HEAVY
RAINFALL TO THE REGION.

REGARDLESS OF DEVELOPMENT...EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS
TO PERSIST THROUGH AT LEAST WEDNESDAY AS DEEP TROPICAL MOISTURE REMAINS
ACROSS THE AREA. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE...
EITHER WITH THE STRONGER STORMS OR WHERE ANY TRAINING SETS UP. ALONG
THE COAST...EXPECT SLIGHTLY ELEVATED TIDE LEVELS AND THE THREAT FOR
RIP CURRENTS TO CONTINUE TOO.

IF EVERYTHING LINES UP CORRECTLY...RAINFALL TOTALS THROUGH WEDNESDAY
FOR PARTS OF THE AREA COULD APPROACH A 6 TO 8 INCH RANGE WITH SOME
AMOUNTS EXCEEDING 10 INCHES WHERE ANY TYPE OF TRAINING SETS UP.
RAINFALL TOTALS THIS HIGH WILL OBVIOUSLY LEAD TO FLOODING. FLASH
FLOOD WATCHES WILL LIKELY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE OVER THE WEEKEND AND POSSIBLE INTO THE
START OF THE UPCOMING WEEK.

GMZ330-335-350-355-370-375-150945-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
438 AM CDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD
REDUCE VISIBILITIES BELOW 1 MILE...ALONG WITH LOCALLY HIGHER WINDS
AND SEAS...AND FREQUENT CLOUD TO WATER LIGHTNING. CAUTION FLAGS AND
ADVISORIES ARE IN EFFECT FOR ELEVATED WINDS AND SEAS. ADDITIONALLY...
ELEVATED TIDE LEVELS CAN BE EXPECTED AND THERE WILL BE A THREAT FOR
RIP CURRENTS ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A BROAD AREA OF LOW PRESSURE LOCATED NEAR THE YUCATAN PENINSULA IS
EXPECTED TO MOVE INTO THE SOUTHWESTERN GULF OF MEXICO AND INTO THE
NORTHWESTERN GULF OF MEXICO THROUGH TUESDAY...AND THERE IS SOME POTENTIAL
FOR TROPICAL DEPRESSION OR TROPICAL STORM FORMATION. THIS SYSTEM COULD
APPROACH THE UPPER TEXAS COAST BY TUESDAY...BRINGING WIDESPREAD HEAVY
RAINFALL TO THE REGION.

REGARDLESS OF DEVELOPMENT...PERIODS OF SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED. STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL THAT COULD REDUCE VISIBILITIES BELOW 1 MILE...
ALONG WITH LOCALLY HIGHER WINDS AND SEAS...AND FREQUENT CLOUD TO WATER
LIGHTNING. CAUTION FLAGS AND ADVISORIES ARE EXPECTED TO CONTINUE FOR
ELEVATED WINDS AND SEAS. ADDITIONALLY...ELEVATED TIDE LEVELS WILL PERSIST
AND THERE WILL BE A CONTINUED THREAT FOR RIP CURRENTS ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE OVER THE WEEKEND AND POSSIBLE INTO THE
START OF THE UPCOMING WEEK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 tropical storm. Local standard time, as filed.

Tropical Storm, Austin

When
June 15, 12:00 AM CST to June 17, 12:00 AM CST
Where
Austin forecast zone
Reported by
NWS Storm Survey
Coordinates
29.887, -96.278 (the zone’s center; the record gives no point)

Numerous roadways were impassable due to high flood waters near the towns of Sealy and Bellville. Wind downed trees across FM 949 at Swearingen Road and on Mill Creek Road.

Tropical Storm, Matagorda

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Matagorda forecast zone
Reported by
NWS Storm Survey
Coordinates
28.786, -96.004 (the zone’s center; the record gives no point)

Strong winds and minor coastal flooding occurred. Roads were flooded and closed around Sargent. Flood waters rose around homes in the city of Matagorda but no damage was reported. The Palacios ASOS reported a wind gust of 53 mph at 11:05 am local time.

Tropical Storm, Jackson

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Jackson forecast zone
Reported by
NWS Storm Survey
Coordinates
28.954, -96.578 (the zone’s center; the record gives no point)

Minor coastal flooding occurred near Matagorda Bay. Heavy rainfall of over 13 inches caused significant inland flooding in and around the towns of Lolita, Edna, and Ganado. High rainfall caused inland flooding that closed FM 1593 west of La Ward and SH 59 from Edna to the Wharton County line. There was a report of a car port blown off with a vehicle blown off the road near Morales.

Tropical Storm, Brazoria

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Brazoria forecast zone
Reported by
NWS Storm Survey
Coordinates
29.168, -95.434 (the zone’s center; the record gives no point)

Surge flooded impacted Surfside beaches, the Treasure Island subdivision and San Luis Pass Park. In the village of Surfside Beach, Seashell, Surf and Beach Roads were closed due to high water form storm surge. All countywide beach access roads were closed. Storm surge flooding was two feet deep in the Treasure Island subdivision. Heavy rain caused the flooding of Chocolate and Halls Bayous. There were trees downed by winds that were blocking roads in the town of Angleton.

Tropical Storm, Galveston

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Galveston forecast zone
Reported by
NWS Storm Survey
Coordinates
29.298, -94.811 (the zone’s center; the record gives no point)

There was minor coastal flooding on the Bolivar peninsula with some debris removal required off of State Highway 87. High surf caused erosion of Galveston Island beaches. Sand and debris washed up on the streets of various west end island communities. There was minor flooding damage to downstairs garages in Jamaica Beach with two temporarily closed roads.

Tropical Storm, Harris

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Harris forecast zone
Reported by
NWS Storm Survey
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

In La Porte, 65 homes flooded were flooded. 25 homes experienced minor flooding with six to two feet of water in them and 40 homes received less than six inches of water. There was minor storm surge flooding in Shoreacres, Clear Lake Shores, and along Toddville Road in Seabrook. Two feet of water impacted Shoreacres when Taylor Bayou came out of banks. Parks in Nassau Bay also experienced minor storm surge flooding.

Tropical Storm, Chambers

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Chambers forecast zone
Reported by
NWS Storm Survey
Coordinates
29.708, -94.671 (the zone’s center; the record gives no point)

There were low lying rural roads that experienced minor coastal flooding.

Tropical Storm, Washington

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Washington forecast zone
Reported by
NWS Storm Survey
Coordinates
30.215, -96.403 (the zone’s center; the record gives no point)

Flash flooding caused road closures in the town of Brenham early in the morning of the 17th. 12 miles east northeast of Brenham FM 1155 was closed due to high water. Trees were reported down by wind in Chappel Hill.

Tropical Storm, Grimes

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Grimes forecast zone
Reported by
NWS Storm Survey
Coordinates
30.544, -95.985 (the zone’s center; the record gives no point)

Numerous roads were closed due to high flood waters including FM 3090 north of Navasota and FM 1774 north of Plantersville.

Tropical Storm, Wharton

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Wharton forecast zone
Reported by
NWS Storm Survey
Coordinates
29.278, -96.222 (the zone’s center; the record gives no point)

Several roads were closed due to high water in El Campo. SH 59 southbound from El Campo through Louise was closed due to high water. The sheriff's office reported numerous trees downed throughout the county.

Tropical Storm, Colorado

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Colorado forecast zone
Reported by
NWS Storm Survey
Coordinates
29.621, -96.526 (the zone’s center; the record gives no point)

Numerous roads were closed due to flooding that included FM 2761, FM 2434, and FM 532.

Tropical Storm, Houston

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Houston forecast zone
Reported by
NWS Storm Survey
Coordinates
31.318, -95.423 (the zone’s center; the record gives no point)

Highway 287 near Crockett and SH 19 between Crockett and Lovelady were closed due to high water.

Tropical Storm, Walker

When
June 15, 2:00 PM CST to June 17, 2:00 PM CST
Where
Walker forecast zone
Reported by
NWS Storm Survey
Coordinates
30.739, -95.572 (the zone’s center; the record gives no point)

There were ten county roads and a state highway that were flooded by heavy rainfall.

Tropical Storm, Brazos

When
June 16, 11:45 PM CST
Where
Brazos forecast zone
Reported by
Law Enforcement
Coordinates
30.661, -96.302 (the zone’s center; the record gives no point)

Trees were downed by wind within town.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015The 2015 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589212, 589201, 589203, 589205, 589206, 589208, 589209, 589210, 589211, 589213, 589214, 589215, 589216, 590716.